Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 11, NWS Brownsville, TX

February 3, 2021

NWS Brownsville, TX issued this small craft advisory at Feb 3, 2021, 3:27 AM CST. It took effect at Feb 3, 2021, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2021, 3:27 AM CST (09:27 UTC)
In effect from
Feb 3, 2021, 6:00 PM CST
Expired
Feb 4, 2021, 6:00 PM CST
In force
24 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

180 
WHUS74 KBRO 030927
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
Issued by National Weather Service Lake Charles LA
327 AM CST Wed Feb 3 2021

GMZ150-155-170-175-032300-
/O.NEW.KBRO.SC.Y.0011.210204T0000Z-210205T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
327 AM CST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST THURSDAY...

* WHAT...South to southeast winds 15 to 20 kt with gusts up to 30
  kt and seas 4 to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
157 
WHUS74 KBRO 031521
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
921 AM CST Wed Feb 3 2021

GMZ150-155-170-175-032330-
/O.CON.KBRO.SC.Y.0011.210204T0000Z-210205T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
921 AM CST Wed Feb 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST THURSDAY...

* WHAT...South winds around 20 kts with gusts up to 30 kts and 
  seas 4 to 7 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
833 
WHUS74 KBRO 032132
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
332 PM CST Wed Feb 3 2021

GMZ150-155-170-175-040600-
/O.CON.KBRO.SC.Y.0011.210204T0000Z-210205T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
332 PM CST Wed Feb 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WHAT...South winds 20 to 25 kts with gusts up to 25 to 30 kts
  and seas 5 to 7 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
051 
WHUS74 KBRO 040727
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
127 AM CST Thu Feb 4 2021

GMZ150-155-170-175-041600-
/O.CON.KBRO.SC.Y.0011.000000T0000Z-210205T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
127 AM CST Thu Feb 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 15 to 25 kts with gusts up to 30 kts and 
  seas 5 to 7 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Now until 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
979 
WHUS74 KBRO 041505
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
905 AM CST Thu Feb 4 2021

GMZ150-155-170-175-042315-
/O.CON.KBRO.SC.Y.0011.000000T0000Z-210205T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
905 AM CST Thu Feb 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
764 
WHUS74 KBRO 050015
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
615 PM CST Thu Feb 4 2021

GMZ150-155-170-175-050115-
/O.EXP.KBRO.SC.Y.0011.000000T0000Z-210205T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
615 PM CST Thu Feb 4 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The southerly surface winds have weakened and have dropped below
advisory levels. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 11:37 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 2, 11:37 PM CST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
Issued by National Weather Service Lake Charles LA
1137 PM CST Tue Feb 2 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...As pressure gradient tightens up tomorrow afternoon...
should see winds start to gust in the observations. TAF's have
been adjusted to reflect current thinking. Otherwise...VFR should
still be maintained all sites through taf 24 hour period.

&&

.PREV DISCUSSION... /issued Issued by National Weather Service Lake Charles LA/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Fair skies expected overnight as some high clouds
caught in the upper flow move quietly across the area. Dry
light southerly flow will be across the TAF sites tonight with
gradual increase late tomorrow morning into the afternoon as
pressure begins falling out across the central plains. VFR will
rule through the TAF period.

PREV DISCUSSION... /issued Issued by National Weather Service Lake Charles LA/

SHORT TERM (Tonight through Wednesday Night):

Another pleasant weather day across deep south TX, with plenty of
sun and mild/warm temperatures generally in the lower/mid 70s.
Only a bit of high cirrus is noted on visible satellite imagery
within NW flow aloft around a deep layer ridge SE of the Baja. At
the SFC, SE flow continues to become better established as high
pressure shifts into WRN Gulf.

Trend over the next couple of days will be one of steady warming,
starting tonight as WAA just above the SFC combined with a
light, but steady and moistening SE SFC flow raises the floor for
low temperatures into the upper 40s/lower 50s. The WAA regime
continues into WED, with winds attaining more of a due south
component and increasing as the pressure gradient begins to
tighten across the area between the SFC high over the Gulf and
falling pressures over the Plains. A little more in the way of
cloud cover is expected, but that won't stop highs from shooting
up into the mid 80s in the western higher elevations. Readings
near the coast will be moderated in the mid 70s. Elevated winds
and increasing clouds will yield a warm WED night/THU morning,
with temperatures in the upper 50s to lower 60s.

13

LONG TERM (Thursday through Tuesday):

The gradient will tighten further on THU as a CDFNT approaches
from the NW, with a pre-frontal trough progged to sag into NW
zones mid to late afternoon. Gusty south winds are expected along
the coast THU afternoon, but look to remain shy of wind advisory
criteria. Warming will continue ahead of the main CDFNT, with
readings climbing to around 90 across the higher interior terrain.
More modest highs into the lower 80s can be expected closer to
the moderating effects of the Gulf. The true CDFNT is forecast to
push through the area late THU night into early FRI, with much
cooler though still mild temperatures expected FRI afternoon. The
FROPA continues to look mostly dry, with perhaps some
isolated/scattered showers across the Gulf waters FRI morning.

Dry high pressure will otherwise prevail FRI and FRI night, with a
reinforcing CDFNT pushing through the area on SAT. Dry and mild
weather is expected in the wake of the this front on SUN, with small
rain chances returning to the forecast early next week via a
shortwave trailing a departing broad Central/Eastern CONUS trof.

13

MARINE:

Southeast winds will continue tonight, becoming more
southerly and strengthening on Wednesday as low pressure develops
across the Central Plains. Winds will remain elevated Thursday as
this low slides to east and a cold front drops to the south,
reaching the coastal waters early Friday. Modest northeast flow
will follow the frontal passage, with winds decreasing and
becoming easterly Friday night into Saturday. A reinforcing front
crossing the coastal waters Saturday afternoon with bring another
round of modest northeast flow that will continue into Sunday.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  55  76  62  80 /   0   0  10  10
BROWNSVILLE          56  77  64  81 /   0  10  10  10
HARLINGEN            52  78  62  84 /   0   0  10  10
MCALLEN              53  81  61  87 /   0   0   0   0
RIO GRANDE CITY      51  84  58  90 /   0   0   0   0
SOUTH PADRE ISLAND   62  70  66  73 /   0   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

99/99
Hazardous weather outlook, Feb 3, 3:26 AM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Brownsville TX
Issued by National Weather Service Lake Charles LA
326 AM CST Wed Feb 3 2021

TXZ248>257-351-353-040930-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
326 AM CST Wed Feb 3 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight
Southerly winds will pickup today with a high threat for rip
currents expected from the beaches of South Padre Island to Boca
Chica through tonight. Also the UV index will be high as plenty
of sunshine is expected across deep south Texas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Southerly winds to remain elevated on Thursday into Friday ahead
of a frontal passage on Friday. Winds becoming northerly during
the day on Friday. There is a elevated threat for rip currents on
Thursday. Clouds will increase on Thursday and this will lower
the UV index.

.SPOTTER INFORMATION STATEMENT...

GMZ130-132-135-150-155-170-175-040930-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
326 AM CST Wed Feb 3 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight
There is a high threat for rip currents today. Southerly winds
increasing ahead of a developing system moving down the lee side
of the rockies and into the plain states. As a result a Small
Craft Advisory has been posted for this evening and running
through Thursday afternoon. A Small Craft Should Exercise Caution
for the lakes and bays from this evening through Thursday
afternoon. Winds and seas in the nearshore waters will range from
15 to 20 knots with gusts to 25 knots and 20 knots and gusty for
the offshore waters. Seas 4 to 6 feet with occasional 7 to 8 feet
at times.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Winds will taper off Friday behind the frontal passage with seas
falling. We are in a progressive pattern in the atmosphere and the
result will be a second frontal passage late on Saturday. Some
light rain is expected over the coastal waters on Friday.

.SPOTTER INFORMATION STATEMENT...

K. Kuyper

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.